Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support

The Faithfulness Question for the Burau Representation

John Moody
Proceedings of the American Mathematical Society
Vol. 119, No. 2 (Oct., 1993), pp. 671-679
DOI: 10.2307/2159956
Stable URL: http://www.jstor.org/stable/2159956
Page Count: 9
  • Read Online (Free)
  • Download ($30.00)
  • Cite this Item
If you need an accessible version of this item please contact JSTOR User Support
The Faithfulness Question for the Burau Representation
Preview not available

Abstract

We consider the Burau and Gassner representations of the braid groups Bn. A sufficient condition for faithfulness, involving just a pair of arcs, is shown to be necessary as well for all but at most two values of n. In the Burau case, this implies nonfaithfulness for n ≥ 10.

Page Thumbnails

  • Thumbnail: Page 
671
    671
  • Thumbnail: Page 
672
    672
  • Thumbnail: Page 
673
    673
  • Thumbnail: Page 
674
    674
  • Thumbnail: Page 
675
    675
  • Thumbnail: Page 
676
    676
  • Thumbnail: Page 
677
    677
  • Thumbnail: Page 
678
    678
  • Thumbnail: Page 
679
    679